Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Could embolism cause nose bleeding?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3552 Questions
My wife passed away of a pulmonary embolism. The night before we had her at the emergency room with a nose bleed. Could the embolism case the nose bleed or the nose bleed cause the embolism. She was 60 years old and weighted around 244 lbs.
Posted Tue, 11 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Pulmonary embolism does not cause nose bleeding... Detailed Answer: Hi, Please accept my condolences for loss of your beloved wife! Usually, pulmonary embolism is associate with hemoptysis (coughing up blood) and not nasal bleeding. Spikes in blood pressure or damages to the local blood vessels can cause nasal bleeding. In case of your wife, if she had nasal bleeding and pulmonary embolism at the same time, then: - nasal bleeding - is due to spike in blood pressure or - when she has coughed up blood, a part of it has been "reported" as nasal bleeding. Hope it answered to your concern! Once again, please accept my heartfelt condolences on the loss of your loved wife. Dr.Albana
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor